Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 281, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 18, 2014, 9:05 PM CDT for Decatur County, Rawlins County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2014, 9:05 PM CDT (02:05 UTC)
- Expired
- Aug 18, 2014, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Rawlins County, KS
The radar
The Goodland radar (KGLD), 108 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:08 PM CDT | HAIL 0.88 | 11 S Herndon, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2149 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
332
WUUS53 KGLD 190205
SVRGLD
KSC039-153-190300-
/O.NEW.KGLD.SV.W.0281.140819T0205Z-140819T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
905 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL RAWLINS COUNTY IN NORTHWESTERN KANSAS...
DECATUR COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1000 PM CDT
* AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
HERNDON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OBERLIN...NORCATUR...JENNINGS...KANONA...CEDAR BLUFFS AND TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3961 10077 3982 10091 4000 10056 4000 10018
3965 10019
TIME...MOT...LOC 0204Z 249DEG 28KT 3973 10074
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
194
WWUS53 KGLD 190237
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
937 PM CDT MON AUG 18 2014
KSC039-153-190300-
/O.CON.KGLD.SV.W.0281.000000T0000Z-140819T0300Z/
RAWLINS KS-DECATUR KS-
937 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EAST CENTRAL RAWLINS AND DECATUR COUNTIES...
AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OBERLIN...
MOVING EAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OBERLIN...NORCATUR...JENNINGS...KANONA...CEDAR BLUFFS AND TRAER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3961 10077 3982 10091 4000 10056 4000 10018
3965 10019
TIME...MOT...LOC 0236Z 258DEG 24KT 3981 10052
HAIL...1.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:19 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 18, 6:19 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 519 PM MDT MON AUG 18 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 229 PM MDT MON AUG 18 2014 LATEST VISIBLE SATELLITE IMAGERY/UPPER AIR ANALYSIS INDICATES A RIDGE OF HIGH PRESSURE OVER THE FOUR CORNERS REGION WITH AN UPPER LEVEL LOW OVER THE NORTH CENTRAL CONUS. AN UPPER LEVEL SHORT WAVE TROUGH WAS EMBEDDED IN THE NORTHERN PERIPHERY OF THE UPPER LEVEL RIDGE OVER NORTHERN COLORADO EXTENDING EAST INTO SOUTHWEST NEBRASKA. AT THE SURFACE A WEAK FRONTAL BOUNDARY HAD MOVED SOUTHWARD INTO NORTHWEST KANSAS TODAY...LAYING ROUGHLY ALONG HWY 24 EARLY THIS AFTERNOON. ACROSS THE COLORADO LINE A SURFACE LOW WAS PRESENT NEAR LA JUNTA. SOME WEAK INSTABILITY NORTH OF THE FRONTAL BOUNDARY HAS ALLOWED MID LEVEL CLOUDS TO PERSIST INTO THE AFTERNOON FROM THIS MORNING. ALONG THE FRONT OVER EAST CENTRAL COLORADO SCATTERED STORMS HAVE STATED TO DEVELOP. FURTHER SOUTH OVER SOUTHWEST KANSAS A SURFACE CONVERGENCE AREA HAS ALLOWED CUMULUS CLOUDS TO BEGIN TO DEVELOP. FOR THE REST OF THE AFTERNOON THE FRONT WILL CONTINUE TO MOVE SOUTHWARD...STALLING BETWEEN HWY 40 AND 96 BY EARLY EVENING. ANTICIPATE ISOLATED TO SCATTERED STORMS TO CONTINUE TO DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AS WELL AS ALONG THE SURFACE CONVERGENCE AREA. STORM MOTION WILL BE AROUND 10 MPH TO THE EAST SO HEAVY RAINFALL WILL BE LIKELY. ADDITIONALLY 0-6KM SHEAR OF 25-30KTS AND 1000-1500J/KG OF SURFACE BASED CAPE WITH NO CINH SOUTH OF HWY 24 WILL ALLOW FOR SOME STRONG TO POSSIBLY SEVERE STORMS...PRIMARILY OVER KIT CARSON AND CHEYENNE COUNTIES AND WESTERN SHERMAN/WALLACE COUNTIES. SOUNDINGS SHOW DRIER AIR ABOVE 500MB LATE THIS AFTERNOON SO DAMAGING WINDS ARE ALSO LIKELY WITH ANY STORMS THAT DEVELOP. WOULD NOT BE SURPRISED TO SEE HAIL UP TO 1 INCH IN DIAMETER FROM THE STRONGEST STORMS. THIS EVENING STORMS FROM THE AFTERNOON SHOULD BEGIN TO WANE AS MID LEVEL LIFT ALONG THE FRONTAL BOUNDARY DECLINES SOME. MEANWHILE STORMS WILL BE APPROACHING THE AREA FROM THE WEST AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH...EVENTUALLY MOVING INTO THE AREA AND OVER THE STALLED FRONTAL BOUNDARY. 700-500MB MIXING RATIOS INCREASE AHEAD OF THE SHORT WAVE TROUGH. WITH FAIRLY STEEP MID AND UPPER LEVEL LAPSE RATES...PARCELS LIFTED FROM THE 675MB LAYER WILL HAVE ANYWHERE FROM 500-1100 J/KG OF CAPE AS THE BETTER MOISTURE MOVES IN FROM THE WEST. STORM MOTION WILL CONTINUE TO BE FROM THE WEST AT 10- 15 MPH AND 0-6KM SHEAR WILL BE 25-30KTS WHICH WILL ALLOW STRONG TO SEVERE STORMS WITH HEAVY RAINFALL AND HAIL UP TO HALF DOLLAR IN SIZE TO DEVELOP. TOWARD MIDNIGHT STORMS WILL BEGIN TO MOVE TO THE NORTHEAST AS A COMPACT 500MB SHORT WAVE TROUGH MOVES ACROSS THE AREA. THE SHORT WAVE TROUGH WILL WEAKEN THROUGH THE NIGHT AS IT MOVES ACROSS THE EASTERN HALF OF THE AREA AND 700-500MB MIXING RATIOS WILL ALSO DECLINE. ONE MODEL IS SHOWING A NARROW BAND OF HIGHER MIXING RATIOS AHEAD OF THE SHORT WAVE TROUGH WITH ELEVATED CAPE UP TO 1100J/KG. AM SOMEWHAT DOUBTFUL OF THIS OCCURRING GIVEN HOW NARROW THIS CORRIDOR OF MUCH HIGHER ELEVATED CAPE IS SINCE THE MAJORITY OF THE MIXING RATIO PLUME IS DRYING OUT THROUGH THE NIGHT. AS A RESULT HAVE CHANCES DECLINING THROUGH THE LATE EVENING AND OVERNIGHT HOURS AS THE SHORT WAVE TROUGH WEAKENS AND THE MIXING RATIOS DECLINE. TUESDAY THE WEAK FRONTAL BOUNDARY MOVES BACK NORTH AS A WARM FRONT WITH A SURFACE LOW OVER EASTERN COLORADO. DURING THE AFTERNOON A NARROW CORRIDOR OF 0-1KM MIXED LAYER CINH LESS UNDER 50J/KG DEVELOPS ALONG THE FRONTAL BOUNDARY AS IT MOVES NORTHWARD. SINCE ISOLATED STORMS CANNOT BE RULED OUT HAVE SLIGHT CHANCES FOR STORMS ALONG THE BOUNDARY AS WELL AS OVER THE FAR WEST NEAR THE SURFACE LOW. AT THIS TIME DO NOT ANTICIPATE ANY SEVERE STORMS DEVELOPING ALONG THE FRONTAL BOUNDARY. BEHIND THE FRONTAL BOUNDARY BREEZY SOUTH WINDS AND DRIER AIR WILL MOVE OVER THE TRI-STATE AREA. DO NOT ANTICIPATE A FIRE WEATHER CONCERN BEHIND THE FRONTAL BOUNDARY DUE TO RELATIVE HUMIDITIES REMAINING ABOVE 15 PERCENT. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 229 PM MDT MON AUG 18 2014 H5 RIDGE WILL CONTINUE TO SHIFT EAST ACROSS THE SOUTHERN PLAINS THROUGH WEDNESDAY NIGHT AS A LONGWAVE TROUGH BUILDS OVER THE PACIFIC US. THIS RESULTS IN A SHIFT IN FLOW ALOFT TO THE SW AND EVENTUALLY WILL SUPPORT COOLING TEMPERATURES BY EARLY NEXT WEEK AS LARGE SCALE TROUGH BEGINS TO BUILD INTO THE NORTHERN PLAINS LATE NEXT WEEKEND INTO EARLY NEXT WEEK. ABOVE NORMAL TEMPERATURES SHOULD CONTINUE AT LEAST INTO SATURDAY WITH HIGHS IN THE 90S...WITH CONSENSUS FAVORING HIGHS IN 80S SUNDAY/MONDAY. I COULD SEE TEMPS ACTUALLY BEING COOLER THAN THIS BASED ON THE CURRENT PRECIP SIGNAL AND POSITION OF UPPER LEVEL TROUGH. TUESDAY NIGHT-WEDNESDAY NIGHT...INITIALLY A SERIES OF SHORTWAVE TROUGHS MOVING INTO THE NORTHERN PLAINS WILL BRING WEAK FORCING TO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. VERY DRY MOISTURE PROFILES SHOULD LIMIT COVERAGE...AND STRONG CAP WILL LIMIT THUNDERSTORM INITIATION TO AFTERNOON/EVENING PERIODS. THUNDERSTORM INITIATION WILL MAINLY BE ALONG SURFACE TROUGH ALONG KS/CO BORDER AND WEAK CONVERGENT ZONE ALONG KS/NE BORDER TUESDAY NIGHT...THEN ALONG A FRONTAL ZONE WEDNESDAY-WEDNESDAY NIGHT. THURSDAY-MONDAY...PATTERN WILL REMAIN ACTIVE WITH THUNDERSTORM CHANCES PRIMARILY IN AFTERNOON/EVENING PERIODS. WE COULD SEE A SHIFT TO A WETTER PATTERN BY LATE NEXT WEEKEND OR EARLY NEXT WEEK AS TROUGH SHIFTS EAST AND PACIFIC MOISTURE AND GULF MOISTURE BEGINS TO ROTATE ACROSS THE WESTERN AND CENTRAL PLAINS. CONSENSUS CURRENTLY KEEPS SLIGHT CHANCE OR CHANCE POPS IN PLACE BY THE LATER PERIODS...HOWEVER IF STRONG PRECIP SIGNAL CONTINUES I COULD SEE INCREASING POPS BY SUNDAY-MONDAY PERIODS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 515 PM MDT MON AUG 18 2014 SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG A COLD FRONT DRAPED ALONG INTERSTATE 70. SOME OF THESE MAY IMPACT KGLD WITH BRIEF GUSTY WINDS THROUGH THE EVENING HOURS. OTHER STORMS MOVING OUT OF THE NEBRASKA PANHANDLE COULD EVENTUALLY REACH KMCK TONIGHT AS WELL. THUNDERSTORMS WILL EXIT THE AREA AFTER 06Z WITH NO FURTHER AVIATION CONCERNS ANTICIPATED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...DR AVIATION...024
Hazardous weather outlook, Aug 18, 12:17 PM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 1117 AM MDT MON AUG 18 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-190615- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1117 AM MDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON GENERALLY SOUTH OF A LINE FROM YUMA COLORADO TO GOODLAND AND HILL CITY KANSAS...WITH THE BEST STORM COVERAGE OVER THE CHEYENNE AND KIT CARSON COUNTIES IN COLORADO. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL UP TO 1 INCH AND DAMAGING WINDS BEING THE PRIMARY THREATS. ANOTHER BATCH OF THUNDERSTORMS ARE POSSIBLE THIS EVENING THROUGH MUCH OF THE OVERNIGHT AS A WEATHER DISTURBANCE MOVES THROUGH. A FEW OF THESE MAY BECOME SEVERE WITH LARGE HAIL UP TO HALF DOLLAR IN SIZE...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE. THE BEST STORM COVERAGE WILL BE SOUTH OF A VERNON COLORADO TO GOODLAND AND OAKLEY KANSAS LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAINFALL IS POSSIBLE. FOR THURSDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. SEVERE WEATHER REPORTS ARE APPRECIATED THROUGH SOCIAL MEDIA AS WELL AS OVER THE PHONE. JTL
In the hours before
Special weather statement, Aug 18, 7:34 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 634 PM MDT MON AUG 18 2014 COZ090-091-190100- YUMA COUNTY CO-KIT CARSON COUNTY CO- 634 PM MDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA AND NORTH CENTRAL KIT CARSON COUNTIES UNTIL 700 PM MDT... AT 634 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER JOES...MOVING EAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOES...KIRK AND IDALIA. LAT...LON 3976 10280 3977 10227 3950 10230 3958 10280 TIME...MOT...LOC 0034Z 274DEG 20KT 3967 10273
Local storm report, Aug 18, 7:46 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 N LEVANT 39.55N 101.19W
08/18/2014 E0.88 INCH THOMAS KS PUBLIC
&&
KOCHASICSpecial weather statement, Aug 18, 7:47 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 747 PM CDT MON AUG 18 2014 KSZ002-014-190115- THOMAS KS-RAWLINS KS- 747 PM CDT MON AUG 18 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS AND SOUTHEASTERN RAWLINS COUNTIES UNTIL 815 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF COLBY...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN THOMAS AND SOUTHEASTERN RAWLINS COUNTIES. LAT...LON 3944 10118 3962 10120 3966 10076 3945 10075 TIME...MOT...LOC 0047Z 264DEG 20KT 3954 10109
Local storm report, Aug 18, 8:05 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 11 N COLBY 39.55N 101.05W
08/18/2014 E0.75 INCH THOMAS KS PUBLIC
&&
KOCHASICSpecial weather statement, Aug 18, 8:14 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
714 PM MDT MON AUG 18 2014
COZ090-KSZ001-NEZ079-190145-
YUMA COUNTY CO-CHEYENNE KS-DUNDY NE-
714 PM MDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YUMA...NORTHWESTERN
RAWLINS...NORTHERN CHEYENNE...WESTERN HITCHCOCK AND DUNDY COUNTIES
UNTIL 745 PM MDT/845 PM CDT/...
AT 713 PM MDT /813 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHEAST OF WAUNETA...MOVING SOUTHEAST AT 35
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BENKELMAN...HAIGLER...MAX...ALVIN...LAIRD...PARKS AND WAUNETA.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 123 AND 132.
LAT...LON 4035 10205 4035 10133 4000 10132 4000 10205
4036 10233 4044 10225 4044 10205
TIME...MOT...LOC 0113Z 302DEG 31KT 4039 10219
KOCHASICSpecial weather statement, Aug 18, 8:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
748 PM MDT MON AUG 18 2014
NEZ079-190230-
DUNDY NE-
748 PM MDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DUNDY COUNTY UNTIL 830 PM
MDT...
AT 748 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTH OF PARKS...MOVING SOUTH AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENKELMAN AND PARKS.
LAT...LON 4002 10135 4002 10178 4027 10182 4035 10161
4035 10155
TIME...MOT...LOC 0148Z 340DEG 28KT 4023 10168The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:47 PM CDT | Special Weather Statement | GLD | Thomas | 28 min |
| Aug 18, 7:58 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins, Thomas | 47 min |
| Aug 18, 8:33 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 20 min |
| Aug 18, 9:24 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 66 min |
| Aug 18, 9:54 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 25 min |
| Aug 18, 10:02 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Thomas | 30 min |
| Aug 18, 10:56 PM CDT | Special Weather Statement | GLD | Thomas | 49 min |
| Aug 19, 5:25 PM CDT | Special Weather Statement | GLD | Logan | 50 min |
| Aug 19, 5:56 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 27 min |
| Aug 19, 6:29 PM CDT | Special Weather Statement | GLD | Sherman | 46 min |
| Aug 19, 6:39 PM CDT | Special Weather Statement | GLD | Rawlins | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.